Alert archive / Idaho / Wind Advisories in 2012
Wind Advisory 22, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Dec 20, 2012, 1:55 PM MST for 7 counties in Idaho; Baker County, Harney County, Malheur County, Oregon. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2012, 1:55 PM MST (20:55 UTC)
- Expired
- Dec 20, 2012, 6:00 PM MST
- In force
- 4 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Canyon County, ID, Elmore County, ID, Gem County, ID, Owyhee County, ID, Payette County, ID, Washington County, ID, Baker County, OR, Harney County, OR, Malheur County, OR
The radar
The Boise radar (KCBX), 55 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2388 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 315 m²/s²
- 0-3 km storm-relative helicity
- 508 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
792 WWUS75 KBOI 202055 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 155 PM MST THU DEC 20 2012 ...VERY WINDY OVER THE AREA... .VERY WINDY CONDITIONS WILL EXIST THROUGH EARLY EVENING OVER THE AREA AS A TIGHT PRESSURE GRADIENT REMAINS IN PLACE. IDZ012-014-ORZ061-062-064-210100- /O.NEW.KBOI.WI.Y.0022.121220T2055Z-121221T0100Z/ LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-HARNEY COUNTY- BAKER COUNTY-LOWER TREASURE VALLEY OR- 155 PM MST THU DEC 20 2012 /1255 PM PST THU DEC 20 2012/ ...WIND ADVISORY IN EFFECT UNTIL 6 PM MST /5 PM PST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST /5 PM PST/ THIS EVENING. * WINDS...SOUTH TO SOUTHEAST 20 TO 35 MPH WITH GUSTS 35 TO 55 MPH. STRONGEST WINDS FROM BAKER CITY TO UNION COUNTY OREGON AND ALSO IN THE TREASURE VALLEY OF IDAHO AND OREGON. * TIMING...THROUGH EARLY EVENING THEN SLOWLY SUBSIDING. * IMPACTS...HAZARDOUS CONDITIONS DUE TO VERY GUSTY WINDS ESPECIALLY IN ELEVATED AND OPEN AREAS. HIGH PROFILE VEHICLES NEED CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
363 WWUS75 KBOI 210038 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 538 PM MST THU DEC 20 2012 ...WIND ADVISORY EXPIRING... .WINDS WILL SLOWLY DECREASE THROUGH THE NIGHT...AND THE WIND ADVISORY FOR PARTS OF EASTERN OREGON AND SOUTHWESTERN IDAHO WILL EXPIRE AT 6 PM MST /5 PM PST/ THIS EVENING. IDZ012-014-ORZ061-062-064-210145- /O.EXP.KBOI.WI.Y.0022.000000T0000Z-121221T0100Z/ LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-HARNEY COUNTY- BAKER COUNTY-LOWER TREASURE VALLEY OR- 538 PM MST THU DEC 20 2012 /438 PM PST THU DEC 20 2012/ ...WIND ADVISORY WILL EXPIRE AT 6 PM MST /5 PM PST/ THIS EVENING... THE WIND ADVISORY FOR HARNEY AND BAKER COUNTIES IN OREGON AND THE TREASURE VALLEY IN IDAHO AND OREGON WILL EXPIRE AT 6 PM MST /5 PM PST/ THIS EVENING. EAST AND SOUTHEAST WINDS HAVE DECREASED SLIGHTLY SINCE THIS AFTERNOON AND WILL CONTINUE TO SLOWLY DECREASE TONIGHT. WINDS WILL INCREASE AGAIN FRIDAY IN THE SAME AREAS TO 15 TO 25 MPH AGAIN FROM THE EAST AND SOUTHEAST. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Dec 20, 9:58 AM MST, 3 hours 57 minutes earlier.
Area forecast discussion, Dec 20, 9:58 AM MST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 958 AM MST THU DEC 20 2012 .DISCUSSION...GUSTY SOUTHEAST WINDS CONTINUE OVER THE TREASURE VALLEY WITH GENERALLY MUCH LIGHTER WINDS ELSEWHERE. THIS PATTERN FAIRLY COMMON WITH INTENSE HIGH CENTER OVER SOUTHEAST IDAHO AND NORTHERN UTAH WITH STRONG PACIFIC STORM ALONG THE COAST. STRONGEST WINDS APPEAR TO BE FROM MOUNTAIN HOME TO ONTARIO...BUT STILL BELOW ADVISORY THRESHOLDS. GUSTY WINDS HAVE ALREADY PLAYED HAVOC WITH MIN TEMPERATURES OVERNIGHT AND THIS WILL BE THE CASE FOR HIGHS TODAY AS WELL. NO PRECIP ONGOING IN THE FORECAST AREA AT THIS TIME BUT THAT IS EXPECTED TO CHANGE AS A SERIES OF IMPULSES RACE NORTHEAST OVER THE BLUES IN OREGON AND WEST CENTRAL MOUNTAINS IN IDAHO. OROGRAPHIC INDUCED PRECIP IS EXPECTED TO BEGIN LATE TODAY AND INTENSIFY TONIGHT. WILL BE RAISING POPS AND QPF IN THESE REGIONS TO ACCOUNT FOR THIS. OTHERWISE...RAIN SHADOWING WILL CONTINUE IN THE SNAKE VALLEY UNTIL LATER THIS WEEKEND. && .AVIATION...VFR CLOUDY WITH ISOLATED SNOW SHOWERS TODAY WILL DETERIORATE TO LIFR IN SNOW ACROSS THE MOUNTAINS OF BAKER COUNTY AND THROUGHOUT CENTRAL IDAHO TONIGHT AS AN UPPER LEVEL IMPULSE CROSSES THE AREA. KBOI TO KTWF EXPECT VFR CLOUDY CONDITIONS TO PERSIST DUE TO THE RAIN SHADOW EFFECT. ACROSS SE OREGON AND HIGHLANDS OF SW IDAHO EXPECT SCATTERED MVFR SNOW SHOWERS TONIGHT. SURFACE WINDS FROM THE EAST AND SOUTH 10 TO 20 KNOTS WITH GUSTS AROUND 35 KNOTS KJER-KMUO-KBOI-KEUL-KONO-KBKE. SW WINDS ALOFT AT 10K FT MSL AVERAGE 45 KNOTS THROUGH TONIGHT. && .PREV DISCUSSION...TODAY THROUGH FRIDAY...OUR AREA WILL REMAIN UNDER SOUTHWEST FLOW ALOFT AS A LARGE DEEP TROUGH SETS UP OFF THE PAC NW COAST THROUGH FRIDAY. THIS WILL BRING US A SLOW WARMING TREND WITH LOTS OF HIGH-LEVEL MOISTURE AND CLOUDS...ALONG WITH STRONG SE SFC WINDS IN THE SNAKE RIVER VALLEY. TOGETHER THESE FACTORS WILL ALSO LEAD TO MILD OVERNIGHT TEMPS. RAIN AND SNOW SHOWERS WILL CONTINUE TO FALL IN THE MTNS THROUGH THE SHORT TERM...BUT PRECIP IN THE SNAKE RIVER VALLEY WILL BE MINIMAL TO NON-EXISTENT. LOW PW VALUES WILL TRANSLATE TO LOW SNOWFALL AMOUNTS IN THE MOUNTAINS. LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...ACTIVE WEATHER PATTERN TROUGH THE EXTENDED PERIOD. HOWEVER...MOISTURE REMAINS LIMITED. SOUTHWEST FLOW ALOFT WILL WEAKEN THIS WEEKEND AS THE UPPER LOW MOVES INLAND. NO SIGNIFICANT MOISTURE IS CONNECTED TO THIS SYSTEM SO PRECIPITATION WILL BE LIMITED. EXPECT LIGHT SNOW AT TIMES IN THE MOUNTAINS WITH THE RAIN SHADOW EFFECT CONTINUING FOR THE TREASURE VALLEY. THE WEAKENING LOW WILL CROSS SW IDAHO SUNDAY NIGHT WITH LIGHT PRECIPITATION IN WEST FLOW AND WILL GIVE A SLIGHT CHANCE FOR SNOW IN THE VALLEY BUT LITTLE TO NO ACCUMULATION. MODEL SOLUTIONS DIVERGE AFTER MONDAY WITH THE LATEST GFS BRINGING IN A TROUGH FOR MONDAY AND TUESDAY FOR WIDESPREAD PRECIPITATION. ECMWF CONTINUES WITH A DRIER SOLUTION AS THE TROUGH SPLITS AS IT MOVES INLAND. THIS HAS SUPPORT FROM SOME OF THE GFS ENSEMBLE MEMBERS AND CANADIAN MODEL. THUS HAVE CONTINUED THE DRIER FORECAST EARLY NEXT WEEK. UPPER RIDGE BUILDS OVER THE REGION WEDNESDAY INTO THURSDAY THOUGH THE UPPER AIR PATTERN BUCKLES WITH A SEASONABLY MOIST UPPER LEVEL TROUGH PUSHING INTO THE PACNW. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION...GS PREV DISCUSSION...SP LONG TERM....JS AVIATION.....VM
Hazardous weather outlook, Dec 20, 5:51 AM MST, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 551 AM MST THU DEC 20 2012 IDZ011>016-028>030-033-ORZ061>064-211300- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 551 AM MST THU DEC 20 2012 /451 AM PST THU DEC 20 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 1:12 PM MST | Winter Weather Advisory | BOI | Adams, Gem, Valley, Washington | 14 hr |
Nearby
Wind Advisories in Idaho, 2012Wind Advisories in Oregon, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.